Caffeine pills and stomach pain

Caffeine may not cause stomach pain so much as that pain can be a side effect of certain other medicines.

For example, a person who takes paracetamol might experience stomach pain as a side effect.

Caffeine is also a common ingredient in many cold medicines.

To avoid any stomach pain associated with your medicine, it’s best to ask your doctor or pharmacist if it might be a problem.

Caffeine and weight gain

If you’re already overweight or obese, caffeine might not cause you to gain weight as much as it might cause you to lose it. However, there are many other things that can cause you to gain weight.

Caffeine is a stimulant that can cause people to gain weight.

When a person eats, they release the hormone norepinephrine into their bloodstream. This causes the body to burn more calories and feel more hungry.

Caffeine increases the amount of norepinephrine released from the brain and raises the amount of fat in the body. This can cause weight gain.

Caffeine and heart health

Caffeine is a common ingredient in many types of energy drinks, such as Red Bull.

Energy drinks are often consumed in large quantities. These drinks contain large amounts of sugar or high fructose corn syrup.

Although energy drinks might not cause heartburn or other symptoms, they do contain large amounts of caffeine.

In some people, caffeine can lead to higher blood pressure, especially in people who already have high blood pressure.

Because of this, people with heart problems should avoid energy drinks.

Caffeine and the immune system

Some people with certain health conditions have a reduced ability to fight off infections.

Caffeine might be the cause of this reduced ability.

For example, a person with HIV might experience flu-like symptoms when they’re exposed to the virus. This can lead to an increased risk of infection.

As a result, they might be prescribed antiviral medication.

Caffeine and smoking

Smoking is one of the most common causes of lung cancer.

Smoking also increases the risk of developing other lung conditions. For example, a person who’s also overweight or obese is more likely to develop chronic obstructive pulmonary disease (COPD).

Caffeine is a common ingredient in many types of tobacco products.

People who smoke are more likely to develop lung cancer if they also have high blood pressure.

If a person has high blood pressure and lung cancer, they’ll need to take extra care to avoid smoking.

They should also avoid foods that are high in fat, such as candies and desserts. These types of foods might make it harder for the body to break down and absorb other drugs.

These foods might also increase the risk of side effects, such as nausea and diarrhea.

Caffeine and other health conditions

Some conditions can make it more likely that a person will experience caffeine withdrawal.

For example, people with certain health conditions such as diabetes and kidney disease can experience low blood sugar. This might lead to a variety of symptoms.

Caffeine can also make these symptoms worse.

If a person is taking medications to treat these conditions, they might need to avoid caffeine.

Some people might also experience withdrawal symptoms if they stop taking these medications and caffeine.

If a person has cancer, they might need to avoid caffeine for a period of time.

It’s also important to avoid caffeine if a person has a high risk of heart disease.

Caffeine and pregnancy

Caffeine is a common ingredient in many over-the-counter (OTC) cold and sinus medicines.

If a person is pregnant, OTC cold and sinus medicines can contain caffeine.

However, taking caffeine during pregnancy isn’t safe.

Caffeine can increase the risk of miscarriage in the first trimester of pregnancy. Additionally, it can cause birth defects.

Caffeine and alcohol

Sometimes, people drink alcohol while they’re also taking certain medications. This can cause symptoms such as:

  • Nausea
  • Vomiting
  • Diarrhea
  • Headache
  • Dizziness
  • Tiredness

People who drink can also experience withdrawal when they stop drinking alcohol.

Caffeine and hormone levels

Some medications can affect hormones, which are chemicals that help control many bodily processes.

For example, some people with certain health conditions such as thyroid disorders can experience low testosterone levels.

Taking caffeine can increase the risk of low testosterone levels. This can cause the symptoms of low testosterone, such as:

  • Erectile dysfunction
  • Loss of muscle mass
  • Difficulty ejaculating
  • Decreased sex drive

Symptoms of low testosterone can be similar to the symptoms of menopause. You should talk with your doctor before taking caffeine if you’ve been diagnosed with low testosterone.

Caffeine and other medications

Some medications can interact with caffeine. If you take several medications and you’re also taking caffeine, it’s possible that you may experience side effects.

Medications that have the potential to interact with caffeine include:

  • Antihistamines
  • Anticonvulsants
  • Antibiotics
  • Antidiabetic drugs
  • Anticoagulants
  • Antidepressants
  • Antifungals
  • Beta blockers
  • Barbiturates
  • Benzodiazepines
  • Bupropion
  • Bupropion withdrawal
  • Cisapride
  • Cymbalta
  • Cyclosporine
  • Dextromethorphan
  • Duloxetine
  • Diuretics
  • Duloxetine withdrawal
  • Estrogen
  • Ephedrine
  • Anti-HIV drugs
  • Erlotinib
  • Fluoroquinolone antibiotics
  • HIV medications
  • Interferon
  • Lithium
  • Methylphenidate
  • Opioids
  • Muscle relaxants
  • Muscle relaxants withdrawal
  • Multiple sclerosis medications
  • Mood stabilizers and antidepressants
  • Mood stabilizers and antidepressants withdrawal
  • Neuroleptics
  • NSAIDs
  • Parkinson’s disease medications
  • Selective serotonin reuptake inhibitors (SSRIs)
  • Thyroid medications
  • Tricyclic antidepressants (TCAs)
  • Vasodilators
  • Vitamin A supplements
  • Warfarin
  • Warfarin withdrawal

If you take several medications and you’re also taking caffeine, it may be advisable to talk with your doctor about it.

When to see a doctor?

Although caffeine can be a useful addition to many different medications, it can also cause some side effects.

If a health condition is affecting your caffeine use, you should see your doctor.

Additionally, if you’re taking multiple medications, you should also talk with your doctor before taking caffeine.

They can help you find a medication that won’t interact with caffeine.

In addition, they can help you find one that won’t cause side effects.

Summary

The Centers for Disease Control and Prevention (CDC) note that if you’re taking any caffeine pills, it’s important to talk to your doctor or pharmacist.

Your doctor might prescribe a different type of medication to replace the caffeine in your medication. They might also suggest that you take a lower dose of the medication.

If your doctor has prescribed a caffeine pill, it’s best to follow their instructions. Avoid drinking energy drinks while taking your medication.

You should also stop taking the medication if you start to experience withdrawal symptoms.

If a doctor has prescribed you other medications, it’s best to follow their instructions for discontinuing the caffeine pill. This is especially important if you’re taking other medications.

A pharmacist can help you to understand your treatment plan. If you have questions about your medication, it’s best to talk to your doctor. They can review your prescription and help you to understand your treatment plan

Images by Freepik

Generated by AI

0 0 votes
Article Rating
Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments
0
Would love your thoughts, please comment.x
()
x